MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN EMERALD CLEANER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN EMERALD CLEANER
Catalog Number 09H46-02
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product recall letter was issued to all cell-dyn emerald customers who have received cell-dyn emerald cleaner (lots 6853, 6901, 6953, 6991, 7024, 7027, 7044, 7082, 7110 and/or 7119).The letter informs the customer of the issue regarding the potential for out of range controls.The letter instructs the customer to discontinue use of the suspected lot and destroy any remaining inventory.The customer is instructed that if they do not have replacement material available, they can continue to use the lot until they receive replacement material as long as their controls are in range.The customer is instructed to perform the decontamination procedure per the operator's manual.The cause for the qc material out-of-range low issue has been traced to the manufacturing process for raw material used in the cell-dyn emerald cleaner.
 
Event or Problem Description
The customer was experiencing rbc controls out of range low with the use of cell-dyn emerald cleaner reagent lot number 7110.No adverse impact to patient management was reported.

Brand Name
CELL-DYN EMERALD CLEANER
Common Device Name
CELL-DYN EMERALD
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6187612
Report Number2919069-2016-02315
Device Sequence Number82259
Product Code GKZ
UDI-Device Identifier00380740020132
UDI-Public00380740020132
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number09H46-02
Device Lot Number7110
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2919069-03/24/16-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CELL-DYN EMERALD ANALYZER 09H39-01 SN (B)(4)